If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

HCM meds

Collapse

About the Author

Collapse

HCMA FORUM ARCHIVE Find out more about HCMA FORUM ARCHIVE
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • HCM meds

    [HCM meds]

    Author: vickie (---.se.client2.attbi.com)

    Date: 06-30-02 10:51

    At age 45 I was diagnosed with HOCM although I had symptoms many years before that. No family history that anyone is aware of although I suspect my grandfather had it. I only remember that he couldnt do much of anything because he would have chest pain. He died at age 60 of an abdominal aneurysm. Anyway, I have been on Atenolol 100 mg and Norpace 6oo mg for almost 2 years (since diagnosis) with good relief of my chest pain but still very short of breath and fatigued to the point thaat I can hardly take care of my 3 children ages 8,10, and13. About 2 1/2 weeks ago my cardiologist decided to get me off the Atenolol and on Cardizem in order to have less of the side effects of the Atenolol . I have been weaning it to the point of now I am on 25 mg of Atenolol, 240 mg of Cardizem, and still 600 mg of Norpace. I am also wearing a 30 day event monitor because of rare feelings of dizziness and a sinking feeling in my chest. No documented ventricular arrhythmias before this. Yesterday while watching a baseball game I had that same feeling and pushed my event monitor and had several pauses recorded-some as long as 4 seconds. The cardiologist on call called me back and told me to immediately stop the Atenolol and see my own cardiologist first thing tomorrow morning.These feelings have definitely increases and I have noticed some irregularities in my pulse rate in the last couple of weeks. My question is if anyone else has had these pauses. Do you think that they are from the meds or could this be a manifestation of the hocm ITSELF. i KNOW THE ELECTRICAL PATHWAYS of the heart can be screwed up with HOCM but I have not heard of this slowing down and pauses solely from HOCM. I was thinking it could be attributed to the Cardizem since these episodes have increased since I started taking it. Any ideas? Thanks so much.

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: HCM meds]

    Author: karen (---.dyn.optonline.net)

    Date: 06-30-02 18:34

    Hi Vickie,

    My husband had similar symptoms years ago & was diagnosed with sick sinus syndrome. He was feeling extremely fatiqued, weak, short of breath, and lightheaded for weeks before he finally went to the doctor. It was picked up on a 24 hour holter monitor. He had his first pacer implanted days later at 29 years old (which was 18 years ago!). Sick sinus syndrome is a conduction issue. We all have a built-in pacer that keeps our beat & his began to fail.

    I hope the doctors can get you feeling better soon. It's tough to be a mom and to be sick!

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: HCM meds]

    Author: susan (---.180-66.vldsgacbds.dial.optilinkcomm.net)

    Date: 06-30-02 21:19

    hey vicki

    my mother has the pauses in beats and her pulse would bottom out to 40 beats a minute at work and at rest. she does not have hcm but another type of heart problem. she had a pacemaker implant and is now doing great. she felt tremendously better as soon as she woke up from surgery. she is 61 years old and on the go again. thank god for modern miracles.

    susan

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: HCM meds]

    Author: Board Moderator--Sarah Beckley (---.dsl.mindspring.com)

    Date: 07-01-02 09:28

    Dear Vickie

    If these symptoms happened only since the Cardizem started, then that may be where you want to start looking. I found that atenolol made me a total zombie, however, other beta-blockers like nadolol, do not. Have you tried other beta-blockers?

    Cardizem is a calcium-channel blocker and works differently than beta-blockers.

    You should definitely be talking to the doctor about the pauses as it could be the HCM but it could be the medication.

    Let us know and hang inthere,

    Sarah

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: HCM meds]

    Author: Lisa Salberg (---.dyn.optonline.net)

    Date: 07-01-02 19:24

    Vickie,

    I am going to hit this a little diffently than the other responces... You should see an electrophyiologist to evaluate your rythm, yes it may be HCM but it could have some othe explaination. The fact that it increased AFTER a med change is very curious, and may give a the doctors something to work with to help ID the problem. I would not play around and wait too long for answers, If you have not spoken to the Dr yet, please call now, and get in there. If you would like to have the names of HCM specialist ...please contact the HCMA and we can help you get to someone that has a complete understanding of the condition. Further your dose of Norpace is on the higher side and that can create side effects, however I can not help but wonder, if the symptoms are not from your gradient being too high? It may be well advised to evaluate your surgical and non surgical options as well as a device?

    I know I just dumped a great deal on you but I think it is time to rethink your treatment path.

    All the Best,

    Lisa Salberg

    HCMA

    973-983-7429
    NOTE: This is a post from the previous forum message board.

Today's Birthdays

Collapse

Working...
X